Share

HIGH BLOOD PRESSURE SYMPTOMS CAUSES DIET & TREATMENT

Dr.Armughan Riaz
M.B.B.S, Dip Card
Consultant Cardiologist

 

What Happens If You Suddenly Stop High Blood Pressure Medication

What Happens If You Suddenly Stop High Blood Pressure Medication, These medications can have serious results if taken lightly. Hence, be safe than sorry and take the prescribed medicines regularly if they suit you or get them changed quickly if you are allergic to them.

What Happens If You Suddenly Stop High Blood Pressure Medication

 

If your blood pressure remains higher than 140/100 mmHg then you are suffering from high blood pressure. Most patients are urged to control their blood pressure with diet and exercise. However, if you are one of those patients whose blood pressure can not be normalized with changes in the lifestyle, then you will be prescribed high blood pressure medicines.

What Happens If You Suddenly Stop High Blood Pressure Medication

High blood pressure medication is grouped under four categories: the ACE inhibitors, calcium channel blockers, thiazide diuretics, and angiotensin receptor blockers. These medicines should be used for life and should not be discontinued without the doctor’s approval. This is because high blood pressure drugs are not like ordinary cold or cough medicines. You stop taking them and you will discover to your horror that your blood pressure has shot up suddenly, putting your heart under stress and causing irregular heart beats. These can also lead to heart attack. Besides these results, if you stop taking blood pressure medication abruptly, you can also experience withdrawal symptoms such as nausea, vomiting, dizziness or have trouble sleeping.

Hence, before taking any such step, visit a doctor and explain to him your reasons for wishing to be put off of blood pressure medication. The doctor can change your medicine to suit your body.

If you forget to take your medication with you on a trip, do not think that you have some time before something unpleasant happens to you. Call your physician immediately who can fax a new prescription to you. Or you can go to another doctor in the area and ask him to prescribe a medicine.

Also if you notice swelling in your face or mouth, or a rash on your body, again contact your doctor immediately as you may be allergic to the medication and should use a different one.

Do not play doctor and begin or stop taking high blood pressure medicines on your own.

These medications can have serious results if taken lightly. Hence, be safe than sorry and take the prescribed medicines regularly if they suit you or get them changed quickly if you are allergic to them.

 



Your Comments
Click here to add a comment
There are no comments to display
DeliciousFacebookTwitterStumbleuponGoogle BookmarksTechnorati